MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 11F X 90CM DBL LMN CVC; LT SILICONE CVC

MEDICAL COMPONENTS, INC. 11F X 90CM DBL LMN CVC; LT SILICONE CVC
Model Number MR28011121
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of returned device is ongoing, no conclusions can be drawn.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The cvc was being flushed.The catheter had vancomycin instilled and 2mls was withdrawn.When 10mls of ns was flushed the catheter broke and saline squirted out.Applied a hemostat to the catheter line to prevent further leaks.The patient required catheter replacement.User facility submitted medwatch (b)(4) for this event.
 
Additional Manufacturer Narrative
Received one 11f double lumen silicone cvc catheter for evaluation.The lumen was trimmed ~27cm distal to the hub.A visual examination indicated that the luers, extensions, clamps and hub are intact with no visible defects or abnormalities.Suture material is wrapped tightly around the lumen ~ 3.5cm proximal to the cuff.When flushed the lumens leak at a tear located just below the hub.There is also a tear in the lumen just proximal to the cuff.The device was implanted for 5 months with no reported issues.The suture material is tightly wound around the lumen and may have contributed to the lumen rupture, particularly if flushed against resistance over time.The root cause of this issue cannot be determined but is most likely not manufacture related.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11F X 90CM DBL LMN CVC
Common Device Name
LT SILICONE CVC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key10051217
Report Number2518902-2020-00022
Device Sequence Number3357718
Product Code LJS
UDI-Device Identifier00884908084306
UDI-Public884908084306
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K003110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/15/2024
Device Model NumberMR28011121
Device Catalogue NumberMR28011121
Device Lot NumberMNKT570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;